Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 360, NWS Tulsa, OK

June 1, 2008Craig County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 1, 2008, 3:26 AM CDT for Craig County, Oklahoma. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2008, 3:26 AM CDT (08:26 UTC)
Expired
Jun 1, 2008, 4:00 AM CDT
In force
34 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

County Craig County, OK

The radar

The Tulsa radar (KINX), 73 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 1, 3:32 AM CDTTSTM WND DMG1 N Vinita, OKONE POWER POLE BROKEN BY WIND. THREE MORE TILTED OVER. LOTS OF TREE LIMBS BROKEN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 1:04 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.4 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2008-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2008-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-289 J/kg
Mixed-layer LCL
1712 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
330 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 010825
SVRTSA
OKC035-010900-
/O.NEW.KTSA.SV.W.0360.080601T0826Z-080601T0900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
326 AM CDT SUN JUN 1 2008

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CRAIG COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 400 AM CDT

* AT 319 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
  WINDS TO 60 MPH. THIS STORM WAS LOCATED 9 MILES WEST OF
  BLUEJACKET...MOVING SOUTHEAST AT 32 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BLUEJACKET AND
  VINITA.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3680 9500 3660 9501 3659 9501 3656 9502
      3670 9532 3686 9524
TIME...MOT...LOC 0826Z 293DEG 28KT 3674 9517

$$
2 follow-up statements
000 
WWUS54 KTSA 010840
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
340 AM CDT SUN JUN 1 2008

OKC035-010900-
/O.CON.KTSA.SV.W.0360.000000T0000Z-080601T0900Z/
CRAIG OK-
340 AM CDT SUN JUN 1 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR SOUTHERN CRAIG COUNTY...

AT 332 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR PYRAMID CORNERS...
MOVING SOUTHEAST AT 31 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3680 9500 3660 9501 3659 9501 3656 9502
      3670 9532 3686 9524
TIME...MOT...LOC 0840Z 293DEG 27KT 3670 9506

$$
000 
WWUS54 KTSA 010852
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
351 AM CDT SUN JUN 1 2008

OKC035-010901-
/O.EXP.KTSA.SV.W.0360.000000T0000Z-080601T0900Z/
CRAIG OK-
351 AM CDT SUN JUN 1 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CRAIG COUNTY EXPIRES
AT 400 AM CDT...

THE THUNDERSTORM IS MOVING OUT OF THE WARNED AREA AND WEAKENED 
BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL 
BE ALLOWED TO EXPIRE.

GUSTY WINDS...SMALL HAIL AND HEAVY RAIN WILL STILL BE POSSIBLE WITH
THIS STORM.

LAT...LON 3680 9500 3660 9501 3659 9501 3656 9502
      3670 9532 3686 9524
TIME...MOT...LOC 0851Z 293DEG 27KT 3667 9497

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 10:31 PM CDT, 4 hours 55 minutes earlier.

Area forecast discussion, May 31, 10:31 PM CDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1031 PM CDT SAT MAY 31 2008

.MESOSCALE UPDATE...
CAP INDEX NUMBERS AT 10 PM JUMPED
TO SHOW A MODERATE TO STRONG CAP
FOR SURFACE BASED CONVECTION NOW
IN PLACE ACROSS NORTHEAST OKLAHOMA...
WITH JUST A LOCAL WEAKNESS IN
NORTHERN WASHINTON COUNTY.

STORM-RELATIVE AND DEEP-LAYER WINDS
REMAIN SUPPORTIVE FOR SUPERCELL
STORM MODES IN FAR NORTHEAST
OKLAHOMA.  THE CELL IN NORTHEAST
OSAGE COUNTY IS HEADED TOWARD
THE ONLY REMAINING POCKET OF
HIGHER LOW-LEVEL CAPE REMAING.
GIVEN THIS AND THE STORM-RELATIVE
WIND FIELDS...THE TORNADO POTENTIAL
WITH THIS CELL IS NOT ZERO AND IT
IS BEING MONITORED CLOSELY.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...08
LONG TERM....99
Hazardous weather outlook, Jun 1, 2:02 AM CDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
202 AM CDT SUN JUN 1 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
200 AM CDT SUN JUN 1 2008

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...EARLY THIS MORNING THROUGH TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...ONGOING.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...AREA NEAR THE KANSAS BORDER.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
A STATIONARY FRONT LIES EAST TO WEST ACROSS NORTHWEST ARKANSAS AND
NORTHEAST OKLAHOMA EARLY THIS MORNING. THIS WILL REMAIN A FOCUS
FOR SHOWERS AND THUNDERSTORMS AS IT DRIFTS VERY SLOWLY TO THE SOUTH.
WARM AND UNSTABLE AIR REMAINS OVER THE REGION AND SCATTERED SHOWERS
AND THUNDERSTORMS ARE EXPECTED TO CONTINUE NEAR AND TO THE NORTH OF
THIS BOUNDARY THROUGH TODAY. HAIL AND STRONG WINDS CONTINUES TO BE
THE MAIN THREAT BUT WEAK DEEP LAYER SHEAR IS SUFFICIENT FOR AN
ISOLATED TORNADO.

SLOW MOVEMENT ALONG WITH ABUNDANT AVAILABLE MOISTURE WILL CONTINUE
THE THREAT OF VERY HEAVY RAINFALL THAT COULD CAUSE FLASH FLOODING
DUE TO SATURATED GROUND CONDITIONS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION LIKELY NEEDED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.

EXTENDED DISCUSSION...
LATEST MODEL DATA CONTINUES TO INDICATE A POTENT UPPER LEVEL SYSTEM
MOVING OUT OF THE ROCKIES AND INTO THE GREAT PLAINS IN THE THURSDAY
AND FRIDAY TIME FRAME. AT THIS TIME...ANOTHER ROUND OF SEVERE
WEATHER APPEARS LIKELY. WIND SHEAR PROFILES SUGGEST THE POSSIBILITY
OF SOME SIGNIFICANT SEVERE STORMS...CAPABLE OF PRODUCING VERY LARGE
HAIL AND LONG TRACKED TORNADOES.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
ALL INTERESTED PARTIES NEED TO MONITOR LATER FORECASTS AND DISCUSSIONS
REGARDING SEVERE WEATHER POTENTIAL FOR LATE NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, May 31, 10:18 PM CDT, 5 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1018 PM CDT SAT MAY 31 2008

OKZ054-010400-
OSAGE OK-
1018 PM CDT SAT MAY 31 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1100 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     NORTHEASTERN OSAGE

AT 1018 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15
MILES NORTHWEST OF HULAH...MOVING SOUTHEAST AT 21 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...HULAH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3693 9600 3683 9613 3700 9636 3700 9614
TIME...MOT...LOC 0318Z 307DEG 18KT 3701 9627
Special weather statement, Jun 1, 3:11 AM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
311 AM CDT SUN JUN 1 2008

OKZ057-010900-
CRAIG OK-
311 AM CDT SUN JUN 1 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 AM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     CENTRAL CRAIG

AT 311 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CENTRAILIA...MOVING EAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...VINITA...CENTRALIA...PYRAMID
CORNERS...BLUEJACKET AND CENTRAILIA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

LAT...LON 3683 9500 3660 9501 3659 9501 3658 9502
      3670 9541 3688 9535
TIME...MOT...LOC 0811Z 283DEG 39KT 3676 9523

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 7:24 PM CDTTornado WarningTSAOsage36 min
May 31, 7:26 PM CDTTornado WarningTSAOsage34 min
May 31, 7:29 PM CDTTornado WarningTSAOsage32 min
May 31, 7:59 PM CDTSevere Thunderstorm WarningTSAOsage26 min
May 31, 8:18 PM CDTSpecial Weather StatementTSAWashington57 min
May 31, 10:22 PM CDTSevere Thunderstorm WarningTSAOsage38 min
Jun 1, 12:42 AM CDTSevere Thunderstorm WarningTSANowata, Washington37 min
Jun 1, 3:11 AM CDTSpecial Weather StatementTSACraig49 min
Jun 1, 3:50 AM CDTSpecial Weather StatementTSADelaware40 min
Jun 1, 4:12 AM CDTSevere Thunderstorm WarningTSADelaware48 min
Jun 1, 6:16 AM CDTSevere Thunderstorm WarningTSADelaware59 min
Jun 1, 7:07 AM CDTSevere Thunderstorm WarningTSAOsage53 min
Jun 1, 7:46 AM CDTSpecial Weather StatementTSAWashington44 min
Jun 1, 7:54 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee66 min
Jun 1, 8:09 AM CDTSevere Thunderstorm WarningTSANowata, Rogers, Washington66 min
Jun 1, 8:35 AM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee, Tulsa55 min
Jun 1, 9:15 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee45 min
Jun 1, 9:15 AM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee60 min
Jun 1, 9:16 AM CDTSevere Thunderstorm WarningTSAMayes, Rogers32 min
Jun 1, 9:33 AM CDTSevere Thunderstorm WarningTSACreek, McIntosh, Muskogee, Okmulgee, Tulsa, Wagoner51 min
Jun 1, 9:54 AM CDTSevere Thunderstorm WarningTSACreek, Okmulgee, Osage, Pawnee, Tulsa66 min
Jun 1, 9:56 AM CDTFlash Flood WarningTSACreek, Osage, Pawnee, Tulsa, Washington4 hr
Jun 1, 10:23 AM CDTSevere Thunderstorm WarningTSAOsage, Rogers, Tulsa, Washington67 min
Jun 1, 10:28 AM CDTSevere Thunderstorm WarningTSACherokee, Creek, McIntosh, Mayes, Muskogee, Okfuskee and 4 more77 min
Jun 1, 10:50 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware, Muskogee55 min
Jun 1, 10:51 AM CDTFlash Flood WarningTSAAdair, Cherokee, Craig, Delaware, Mayes, Muskogee and 4 more3 hr
Jun 1, 11:06 AM CDTSevere Thunderstorm WarningTSAMayes39 min
Jun 1, 11:31 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Haskell, Latimer, LeFlore, McIntosh and 3 more59 min
Jun 1, 11:58 AM CDTSevere Thunderstorm WarningTSALatimer, LeFlore, Sequoyah62 min
Jun 1, 12:44 PM CDTFlash Flood WarningTSALeFlore3 hr
Jun 1, 2:22 PM CDTRiver Flood WarningTSAOttawa48 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.